Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 16, 2007, 6:32 PM MDT for Hidalgo County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 6:32 PM MDT (00:32 UTC)
- Expired
- May 16, 2007, 7:30 PM MDT
- In force
- 58 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:20 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 16, 1:20 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 120 PM MDT WED MAY 16 2007 .SYNOPSIS... THERE WILL BE A CONTINUED THREAT OF HEAVY RAIN OVER THE BORDERLAND THROUGH THURSDAY NIGHT AS A SLOW MOVING STORM SYSTEM AND UNUSUALLY MOIST AIR AFFECTS THE AREA. FLOODING OF SOME AREA ROADS CAN BE EXPECTED AND DRIVERS SHOULD AVOID DRIVING ON WATER COVERED ROADS. IN ADDITION...LOCALLY GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. THE THUNDERSTORM COVERAGE SHOULD BEGIN TO DECREASE ON FRIDAY WITH ONLY ISOLATED TO SCATTERED STORMS EXPECTED OVER THE WEEKEND AND EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL BE ABOUT FIVE TO TEN DEGREES BELOW NORMAL THURSDAY AND FRIDAY WARMING TO NEAR NORMAL BY EARLY NEXT WEEK. && .DISCUSSION... INGREDIENTS FOR CONVECTIVE HEAVY RAIN REMAIN IN PLACE...BACKDOOR FRONT AT AZ BORDER...WEAK UPPER TROUGH IMPINGING ON LARGER SCALE RIDGE...PLENTY OF SURFACE MOISTURE (PWS APCHG 160-180% NORMAL). PRETTY MUCH CLASSIC FOR COLORADO TYPE EVENTS...A TOUCH UNUSUAL THIS FAR SOUTH. GFS ADDS TO THE MIX WITH HINTS OF AN MCS MOVING ACROSS THE AREA OVERNIGHT. SOME OF THE INTENSITY MAY BE CONVECTIVE FEEDBACK BUT IM NOT WILLING TO WRITE OFF A SIGNIFICANT MCS AT THIS POINT. AS FAR AS SEVERE WEATHER...PROBABLY NO WIDESPREAD SEVERE DUE TO WEAK VERTICAL SHEARS BUT WITH DELTA THETA-E VALUES IN EXCESS OF 20C A COUPLE WET MICROBURSTS ARE POSSIBLE. ALSO FREEZING/WBZ LEVELS...THOUGH MODERATELY HIGH...WILL LIKELY PERMIT AT LEAST SMALL HAIL IN SPOTS. TOMORROW MAY BE A TRANSITION DAY AS THE RIDGE IS FORECAST TO DEVELOP A LITTLE FARTHER WEST BY FRIDAY. SUSPECT TOMORROW MAY NOT BE QUITE AS ACTIVE AS TONIGHT BUT HEAVY RAIN IS STILL A THREAT. FOR FRIDAY/SATURDAY ANY DISTURBANCES WILL BE DROPPING OUT OF THE NORTHWEST SO STORM COVERAGE SHOULD BE IN THE ISOLATED TO SCATTERED CATEGORY. RIDGE SHIFTS BACK EAST THEREAFTER. THIS COULD RESULT IN AN UPTICK IN STORMS BUT WILL NOT TRY TO GET THAT FINE THIS FAR OUT WITH A POTENTIAL MAJOR EVENT ON THE DOORSTEP AND UNCERTAINTY ABOUT THE EFFECT THAT ANTECEDENT/RECYCLED RAINFALL WILL HAVE ON THE OVERALL PATTERN IN THIS WEAK FLOW REGIME. && .AVIATION...VALID 17/00Z-18/00Z WIDESPREAD MVFR AND IFR CONDITIONS EXPECTED OVERNIGHT NEAR SCATTERED TO NUMEROUS THUNDERSTORMS...WHICH ARE EXPECTED TO LINGER IN AREAS THROUGH EARLY TOMORROW MORNING...DUE TO RAIN AND POOR VISIBILITIES. SOME SMALL HAIL AND LOCAL WIND GUSTS TO 50 MPH POSSIBLE WITH SOME STORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 59 79 59 82 61 / 60 40 40 20 20 SIERRA BLANCA TX 53 75 52 74 53 / 60 50 50 20 20 LAS CRUCES 60 80 56 82 60 / 60 40 50 20 20 ALAMOGORDO 55 75 52 77 55 / 60 60 50 30 10 CLOUDCROFT 42 58 42 58 41 / 60 70 50 30 20 TRUTH OR CONSEQUENCES 58 78 55 80 59 / 50 50 50 30 20 SILVER CITY 52 76 49 75 53 / 60 40 40 30 20 DEMING 59 82 55 81 60 / 60 30 40 20 20 LORDSBURG 60 86 56 81 59 / 50 40 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ022>025-030>032. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ055-056. && 02/24
Hazardous weather outlook, May 16, 6:46 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 646 AM MDT WED MAY 16 2007 NMZ022>025-030>032-TXZ055-056-171300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 646 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL TODAY FOR HEAVY RAINS AND FLASH FLOODING. A FLASH WATCH IN EFFECT THROUGH THURSDAY MORNING. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY. SATURDAY AND SUNDAY WILL SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. BY THE FIRST PART OF NEXT WEEK WE WILL BE DRIER AND WARMER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED ON FOR REPORTS TODAY THROUGH FRIDAY.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:28 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 62 min |
| May 17, 5:23 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.